MAUDE Adverse Event Report: INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I; INTRAVASCULAR CATHETER

INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I; INTRAVASCULAR CATHETER
Catalog Number 381534
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that insyte autoguard winged pnk 20ga x 1.16i was not able to connect.The following information was provided by the initial reporter: it was reported bd insyte autoguard it will not connect to the infusion extension set.
 
Additional Manufacturer Narrative
H6: investigation summary: bd received a 20 gauge insyte autoguard winged iv catheter from lot 1078998 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed that the outer thread at the end of the luer was damaged and had grooves in the side of it.Based off the visual inspection the engineer was able to verify the reported defect.It was determined that this was a manufacturing defect caused by a misalignment between the adapter and the manufacturing equipment.The manufacturing facility has been notified of this incident and the findings.A notification has been issued to all appropriate personnel to raise awareness of this issue and ensure proper alignment.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12271220
Report Number1710034-2021-00656
Device Sequence Number4377223
Product Code FOZ
UDI-Device Identifier00382903815340
UDI-Public00382903815340
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number381534
Device Lot Number1078998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1